Alert archive / California / Wind Advisories in 2013
Wind Advisory 39, NWS Los Angeles, CA
NWS Los Angeles, CA issued this wind advisory at May 14, 2013, 5:21 PM PDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- May 14, 2013, 5:21 PM PDT (00:21 UTC)
- Expired
- May 15, 2013, 2:48 AM PDT
- In force
- 9 hr
- Issued by
- NWS Los Angeles, CA
The text
As transmitted, in the capitals the NWS used until 2016.
240 WWUS76 KLOX 150021 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 521 PM PDT TUE MAY 14 2013 ...GUSTY WINDS ACROSS THE SANTA BARBARA COUNTY MOUNTAINS AND SOUTH COAST... .GUSTY NORTHWEST TO NORTH WINDS WILL AFFECT THE SANTA BARBARA COUNTY SOUTH COAST AND MOUNTAINS THROUGH LATE TONIGHT...WITH THE STRONGEST WINDS BELOW AND THROUGH THE PASSES AND CANYONS OF THE SANTA YNEZ RANGE AND THE WESTERN PORTIONS OF THE SOUTH COAST. SOME WIND GUSTS UP TO 45 MPH CAN BE EXPECTED DURING THE PERIOD. THE NORTHERLY WINDS HAVE ALSO WARMED TEMPERATURES INTO THE LOWER TO MID 80S ALONG PORTIONS OF THE SOUTH COAST EARLY THIS EVENING. THESE WARM TEMPERATURES SHOULD LINGER WELL INTO THE EVENING HOURS IN THE WINDY AREAS...ALONG WITH LOWER HUMIDITIES AND HEIGHTENED FIRE DANGER. CAZ039-151000- /O.NEW.KLOX.WI.Y.0039.130515T0021Z-130515T1000Z/ SANTA BARBARA COUNTY SOUTH COAST- INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO...CARPINTERIA 521 PM PDT TUE MAY 14 2013 ...WIND ADVISORY IN EFFECT UNTIL 3 AM PDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM PDT WEDNESDAY. * WINDS...NORTHWEST TO NORTH 20 TO 30 MPH WITH GUSTS TO 45 MPH. STRONGEST BELOW PASSES AND CANYONS WEST OF SANTA BARBARA. * TIMING...THROUGH LATE TONIGHT. * IMPACTS...THE GUSTY WINDS WILL AFFECT TRAVEL ALONG HIGHWAY 101 ACROSS THE SOUTH COAST AND BELOW GAVIOTA PASS...AND HIGHWAY 154 BELOW SAN MARCOS PASS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ052-151000- /O.NEW.KLOX.WI.Y.0039.130515T0021Z-130515T1000Z/ SANTA BARBARA COUNTY MOUNTAINS- INCLUDING THE CITIES OF...SAN MARCOS PASS... SAN RAFAEL WILDERNESS AREA...DICK SMITH WILDERNESS AREA 521 PM PDT TUE MAY 14 2013 ...WIND ADVISORY IN EFFECT UNTIL 3 AM PDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM PDT WEDNESDAY. * WINDS...NORTHWEST TO NORTH 20 TO 30 MPH WITH GUSTS TO 45 MPH. STRONGEST THROUGH PASSES AND CANYONS OF THE WESTERN SANTA YNEZ RANGE. * TIMING...THROUGH LATE TONIGHT. * IMPACTS...THE GUSTY WINDS WILL AFFECT TRAVEL ALONG HIGHWAY 101 THROUGH GAVIOTA PASS...AND HIGHWAY 154 THROUGH SAN MARCOS PASS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ SIRARD
1 follow-up statement
473 WWUS76 KLOX 150948 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 248 AM PDT WED MAY 15 2013 CAZ039-052-151100- /O.CAN.KLOX.WI.Y.0039.000000T0000Z-130515T1000Z/ SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS- INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO... CARPINTERIA...SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA... DICK SMITH WILDERNESS AREA 248 AM PDT WED MAY 15 2013 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CANCELLED THE WIND ADVISORY. WINDS HAVE SUBSIDED TO BELOW ADVISORY LEVELS. ANOTHER ROUND OF SIMILAR SUNDOWNER WINDS IS EXPECTED TONIGHT. $$ ASR
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at May 14, 2:00 PM PDT, 3 hours 21 minutes earlier.
Area forecast discussion, May 14, 2:00 PM PDT, 3 hours 21 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 200 PM PDT TUE MAY 14 2013 .SYNOPSIS... A COUPLE OF LOW PRESSURE SYSTEMS WILL INCREASE THE NIGHT TO MORNING LOW CLOUDS AND FOG...AND LOWER THE AFTERNOON TEMPERATURES TO BELOW NORMAL FROM WEDNESDAY TO SATURDAY. BREEZY WINDS WILL OCCUR THURSDAY INTO FRIDAY. THE LOW WILL SLOWLY EXIT ON SATURDAY FOR A SLIGHT WARMUP. A HIGH SYSTEM WILL MOVE IN SUNDAY TO BUMP THE AFTERNOON TEMPERATURES TO ABOVE NORMAL AND SHOULD DECREASE THE MARINE LAYER. && .SHORT TERM (TODAY-FRI)...A WEAK TROF MOVING INTO CENTRAL CALIFORNIA TODAY WILL BE FOLLOWED BY A SLIGHTLY STRONGER ONE LATE THURSDAY INTO FRIDAY. SEEING A GOOD ONSHORE PUSH TODAY THAT HAS BROUGHT COOLING TO ALL AREAS ALONG WITH LOCALLY GUSTY WESTERLY WINDS. MARINE LYR CLOUDS STILL FAIRLY SPARSE AND MOSTLY CONFINED TO THE CENTRAL COAST, BUT OVERNIGHT EXPECTING A WEAK EDDY CIRCULATION TO DEVELOP WHICH SHOULD ENCOURAGE LOW CLOUD DEVELOPMENT WITH A DEEPER MARINE INVERSION SOUTH OF PT CONCEPTION. PRETTY QUIET WEATHER OVERALL WED AND THU WITH TEMPS NEAR TO SLIGHTLY BELOW NORMAL AND TYPICAL NIGHT/MORNING LOW CLOUDS/FOG CLEARING TO THE COAST. GUSTY WEST WINDS IN THE ANTELOPE VALLEY MAY FLIRT WITH ADVISORY LEVELS AT TIMES, ESPECIALLY IN THE FOOTHILLS. THE LATE THU/EARLY FRI TROF APPEARS TO BE A LITTLE STRONGER THAN THE ONE MOVING THROUGH TODAY AND SHOULD BRING ANOTHER BOOST TO THE MARINE LYR DEPTH THU NIGHT, ESPECIALLY SOUTH OF PT CONCEPTION. MAY EVEN GET SOME DRIZZLE AS WELL FRIDAY MORNING ACROSS LA/VENTURA COUNTIES. DAYTIME HIGHS EXPECTED TO BOTTOM OUT FRIDAY WITH VALLEYS MOSTLY IN THE 70S. INCREASING NORTHWEST FLOW WITH THE TROF WILL BRING GUSTY WINDS TO THE SANTA YNEZ RANGE AND I5 CORRIDOR ALONG WITH THE COASTAL WATERS AROUND PT CONCEPTION. .LONG TERM (SAT-TUE)...A WARMING TREND EXPECTED TO BEGIN SATURDAY AS RIDGING ALOFT DEVELOPS BEHIND FRIDAY'S TROF. WARMEST DAY EXPECTED TO BE MONDAY BEFORE COOLING DEVELOPS TUESDAY (SOUND FAMILIAR?). NOT EXPECTING TEMPS TO BE NEARLY AS WARM AS THIS PAST HEAT WAVE, BUT MODELS WERE UNDERDONE LAST WEEK WITH THE WEEKEND HEAT SO WE COULD STILL BE LOOKING AT SOME TRIPLE DIGIT READINGS EARLY NEXT WEEK. && .AVIATION...14/1800Z...OVERALL CONFIDENCE ON THE 18Z TAFS IS LOW TO MODERATE FOR THE NEXT 24 HOURS...AS A TRANSITION PERIOD TO STRONGER ONSHORE FLOW CONTINUES. SITES THAT SAW LOW CLOUDS AND FOG THIS MORNING WILL LIKELY SEE THEM AGAIN TONIGHT AND TOMORROW MORNING...HOWEVER THE AREAL COVERAGE OF THE STRATUS WILL LIKELY INCREASE. THE EXACT ARRIVAL TIME OF THE STRATUS IS UNCERTAIN AS THIS TRANSITION PERIOD CONTINUES...AND SOME SITES ON THE CENTRAL COAST MAY NOT EVEN CLEAR COMPLETELY TODAY. KLAX...MODERATE TO HIGH CONFIDENCE IN VFR CONDITIONS THROUGH THIS EVENING...THEN LOW CONFIDENCE ON THE ARRIVAL TIME OF IFR CONDITIONS THIS EVENING AND TONIGHT. IFR CONDITIONS WILL GIVE WAY TO MVFR BY WEDNESDAY MORNING AS THE CEILINGS RISE OVERNIGHT. KBUR...HIGH CONFIDENCE IN VRF CONDITIONS THROUGH THIS EVENING...THEN LOW CONFIDENCE ON THE ARRIVAL TIME OF IFR CONDITIONS TONIGHT. IFR CONDITIONS WILL GIVE WAY TO MVFR BY WEDNESDAY MORNING AS THE CEILINGS RISE OVERNIGHT. && .LOX WATCHES/WARNINGS/ADVISORIES... SMALL CRAFT ADVISORY (SEE LAXMWWLOX). HIGH RIP CURRENT RISK (SEE LAXSRFLOX). GALE WATCH (SEE LAXMWWLOX). && PUBLIC...MW AVIATION...SWEET SYNOPSIS...SETO WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, May 14, 6:00 AM PDT, 11 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 600 AM PDT TUE MAY 14 2013 CAZ034>041-044>046-051>054-059-087-088-547-548-151300- SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY- SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY- SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA- SAN LUIS OBISPO COUNTY MOUNTAINS- SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY- LOS ANGELES COUNTY SAN FERNANDO VALLEY- LOS ANGELES COUNTY SAN GABRIEL VALLEY- 600 AM PDT TUE MAY 14 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... WEDNESDAY THROUGH MONDAY MARINERS MAY EXPERIENCE GALE FORCE WIND GUSTS WEDNESDAY AND THURSDAY. * GALE WATCH...............SEE WHUS76 KLOX - MWWLOX FOR DETAILS * .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. RORKE
The office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 14, 8:48 PM PDT | Gale Warning | LOX | 54 hr | |
| May 15, 8:23 AM PDT | Small Craft Advisory | LOX | 5 days | |
| May 15, 2:16 PM PDT | Wind Advisory | LOX | 37 hr |
Nearby
Wind Advisories in California, 2013Every wind advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.